MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a saber 5mm 4cm ruptured below rbp while inflating in the superficial femoral artery/popliteal artery.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There any difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu was able to maintain negative pressure.The lesion was noted to have calcification with no vessel tortuosity.The device was not being used to treat a chronic total occlusion.The non-cordis inflation device was filled with a ¼ contrast ¾ saline mixture.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.There was no difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend and was never kinked while being used.The device was removed intact (in one piece) from the patient.The case was completed with a new cordis balloon.The device will not be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6 as reported, the balloon of a saber 5mm x 4cm ruptured below rbp while inflating in the superficial femoral artery/popliteal artery.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was not any difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu was able to maintain negative pressure.The lesion was noted to have calcification with no vessel tortuosity.The device was not being used to treat a chronic total occlusion.The non-cordis inflation device was filled with a ¼ contrast ¾ saline mixture.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.The balloon catheter advanced through the vessel without difficulty.There was no difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend and was never kinked while being used.The device was removed intact (in one piece) from the patient.The case was completed with a new cordis balloon.The product was not returned for analysis.A product history record (phr) review of lot 82233453 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification likely contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13760723
Report Number9616099-2022-05453
Device Sequence Number14903202
Product Code LIT
UDI-Device Identifier20705032069530
UDI-Public(01)20705032069530(17)240831(10)82233453
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number48005004X
Device Catalogue Number48005004X
Device Lot Number82233453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/30/2022
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CORDIS BALLOON
Patient SexUnknown